Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 24, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 23, 2011, 11:43 PM CDT for 8 counties in Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 11:43 PM CDT (04:43 UTC)
- Expired
- Jul 24, 2011, 5:19 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, IL, DeKalb County, IL, DuPage County, IL, Grundy County, IL, Kane County, IL, Kendall County, IL, LaSalle County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 18 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 12:37 AM CDT | HEAVY RAIN 1.44 | 2 Sse Plainfield, IL | RAINFALL IN THE PAST 27 MINUTES. CONTINUOUS LIGHTNING WITH VERY HEAVY INTERMITTENT RAIN BANDS. |
| Jul 24, 12:57 AM CDT | HEAVY RAIN 1.77 | Joliet, IL | RAINFALL IN OVER 50 MINUTES. MINOR FLOODING ACROSS THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2467 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
031
WGUS53 KLOT 240443
FFWLOT
ILC031-037-043-063-089-093-099-197-241030-
/O.NEW.KLOT.FF.W.0024.110724T0443Z-110724T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1143 PM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DUPAGE COUNTY IN NORTHEAST ILLINOIS...
KENDALL COUNTY IN NORTHEAST ILLINOIS...
NORTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHERN GRUNDY COUNTY IN NORTHEAST ILLINOIS...
NORTHERN WILL COUNTY IN NORTHEAST ILLINOIS...
SOUTHERN COOK COUNTY IN NORTHEAST ILLINOIS...
SOUTHERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHERN KANE COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 530 AM CDT
* AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING ALONG
A LINE FROM HINCKLEY TO BOULDER HILL TO AURORA TO NAPERVILLE TO
BOLINGBROOK. THIS INCLUDES SECTIONS OF INTERSTATE 88 FROM NORTH
AURORA TO LOMBARD... INTERSTATE 355 FROM LOMBARD TO INTERSTATE 55
AND INTERSTATE 55 NEAR BOLINGBROOK. EXTREME RAINFALL WITH RATES
UP TO 3 INCHES PER HOUR...VISIBILITY DOWN TO NEAR ZERO...AND
CONTINUOUS LIGHTNING ARE OCCURRING WITH THESE STORMS.
TOTAL RAINFALL AMOUNTS IN EXCESS OF 3 INCHES ARE LIKELY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALSIP...AURORA...BATAVIA...BERWYN...BLUE ISLAND...BOLINGBROOK...
BROOKFIELD...BURNHAM...BURR RIDGE...CALUMET CITY...CHATHAM...
CHICAGO...CHICAGO HEIGHTS...CICERO...DOLTON...DOWNERS GROVE...
ELMHURST...FLOSSMOOR...FOREST PARK...FRANKFORT...GENEVA...GLEN
ELLYN...GLENWOOD...HINSDALE...HOMER GLEN...INGALLS PARK...JOLIET...
JUSTICE...LA GRANGE AND LANSING.
STORMS WILL GRADUALLY DRIFT SOUTHWARD TOWARDS
SANDWICH...PLAINFIELD...ROMEOVILLE...AND JOLIET. ADDITIONAL
DEVELOPMENT MAY OCCUR EASTWARD INTO CENTRAL COOK COUNTY INCLUDING
AREAS ALONG AND SOUTH OF THE EISENHOWER EXPRESSWAY TOWARDS
INTERSTATE 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4143 8752 4144 8893 4187 8894 4192 8762
4190 8760 4184 8760 4171 8753
$$
MDB4 follow-up statements
095
WGUS73 KLOT 240558
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1258 AM CDT SUN JUL 24 2011
ILC031-037-043-063-089-093-099-197-241030-
/O.CON.KLOT.FF.W.0024.000000T0000Z-110724T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-KENDALL IL-LA SALLE IL-WILL IL-GRUNDY IL-DE KALB IL-DUPAGE
IL-
COOK IL-
1258 AM CDT SUN JUL 24 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN COOK...SOUTHERN
DUPAGE...SOUTHERN DE KALB...NORTHERN GRUNDY...NORTHERN WILL...
NORTHEASTERN LA SALLE...KENDALL AND SOUTHERN KANE COUNTIES UNTIL 530
AM CDT...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM SANDWICH TO
JOLIET TO MANHATTAN TO TINLEY PARK. RADAR INDICATES THAT RAINFALL
RATES OF AROUND 2 INCHES PER HOUR ARE OCCURRING WITH THESE STORMS.
VISIBILITY DOWN TO AROUND A QUARTER MAY OCCUR AT TIMES. CONTINUOUS
LIGHTNING WILL ALSO OCCUR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR ACROSS THESE AREAS. IN ADDITION... RADAR ESTIMATES THAT AREAS
ALONG THE KANE AND KENDALL COUNTY LINE EAST-NORTHEASTWARD ALONG
INTERSTATE 88 FROM AURORA TO NEAR DOWNERS GROVE RECEIVED UPWARDS OF
4 INCHES OF RAIN AS THESE STORMS PASSED THROUGH EARLIER. FLASH
FLOODING MAY BE CONTINUING IN THESE AREAS AS WELL.
ADDITIONAL SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS
EAST-CENTRAL WILL COUNTY NEAR FRANKFORT AND ACROSS SOUTHERN COOK
COUNTY NEAR TINLEY PARK AND CHICAGO HEIGHTS. THESE STORMS WILL ALSO
CONTAIN TORRENTIAL DOWNPOURS. ALL THE ACTIVITY WILL CONTINUE TO
PUSH SLOWLY SOUTHWARD THROUGH 2 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4144 8893 4178 8894 4179 8893 4184 8778
4173 8777 4172 8753 4143 8752
$$
MDB403
WGUS73 KLOT 240642
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
142 AM CDT SUN JUL 24 2011
ILC031-037-043-063-089-093-099-197-241030-
/O.CON.KLOT.FF.W.0024.000000T0000Z-110724T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-KENDALL IL-LA SALLE IL-WILL IL-GRUNDY IL-DE KALB IL-DUPAGE
IL-
COOK IL-
142 AM CDT SUN JUL 24 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN COOK...SOUTHERN
DUPAGE...SOUTHERN DE KALB...NORTHERN GRUNDY...NORTHERN WILL...
NORTHEASTERN LA SALLE...KENDALL AND SOUTHERN KANE COUNTIES UNTIL 530
AM CDT...
AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORM ACTIVITY HAD BECOME MUCH LESS WIDESPREAD ACROSS THE
WARNED AREA. THE BULK OF THE REMAINING ACTIVITY EXTENDED RROM NEAR
SANDWICH TO JOLIET TO FRANKFORT TO CHICAGO HEIGHTS. ADDITIONAL
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
WARNED AREA OVER THE NEXT SEVERAL HOURS. NEW STORMS WILL CONTAIN AT
LEAST BRIEF HEAVY DOWNPOURS POTENTIALLY BRINGING A LOCALIZED
ADDITIONAL ONE HALF TO ONE INCH OF RAIN.
RUNOFF FROM THE EXCESSIVE RAINFALL OVER THE PAST TWO TO THREE HOURS
WILL CONTINUE TO CAUSE FLASH FLOODING. RADAR ESTIMATES THAT AREAS
ALONG THE KANE AND KENDALL COUNTY LINE EAST-NORTHEASTWARD ALONG
INTERSTATE 88 FROM AURORA TO NEAR DOWNERS GROVE RECEIVED UPWARDS OF
4 INCHES OF RAIN AS STORMS PASSED THROUGH EARLIER. RADAR ESTIMATES
THAT AREAS JUST TO THE SOUTH FROM SHOREWOOD TO PRESTON HEIGHTS TO
NEW LENOX RECEIVED UPWARDS OF 2 INCHES OF RAIN. FLASH FLOODING MAY
BE CONTINUING ACROSS ALL OF THESE AREAS EVEN THOUGH THE COVERAGE OF
THUNDERSTORMS HAS DIMINISHED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4144 8893 4178 8894 4179 8893 4184 8778
4173 8777 4172 8753 4143 8752
$$
MDB653
WGUS73 KLOT 240904
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 AM CDT SUN JUL 24 2011
ILC031-037-043-063-089-093-099-197-241030-
/O.CON.KLOT.FF.W.0024.000000T0000Z-110724T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-KENDALL IL-LA SALLE IL-WILL IL-GRUNDY IL-DE KALB IL-DUPAGE
IL-
COOK IL-
404 AM CDT SUN JUL 24 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN COOK...SOUTHERN
DUPAGE...SOUTHERN DE KALB...NORTHERN GRUNDY...NORTHERN WILL...
NORTHEASTERN LA SALLE...KENDALL AND SOUTHERN KANE COUNTIES UNTIL 530
AM CDT...
AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS FROM EARLIER THIS MORNING HAVE COME TO AN
END...HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING
OVER SOUTHERN WISCONSIN AND EXPECTED TO SLIDE SOUTHEAST TOWARDS THE
AREA UNDER THIS FLASH FLOOD WARNING. NEW THUNDERSTORMS ARE EXPECTED
TO CONTAIN BRIEF HEAVY DOWNPOURS POTENTIALLY FURTHER AGGRAVATING THE
FLOODING THREAT. AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN WILL BE
POSSIBLE WITH THESE THUNDERSTORMS.
RUNOFF FROM THIS EXCESSIVE RAINFALL FROM EARLIER THIS MORNING MAY
CONTINUE TO CAUSE FLASH FLOODING. RADAR ESTIMATES THAT AREAS
ALONG THE KANE AND KENDALL COUNTY LINE EAST-NORTHEASTWARD ALONG
INTERSTATE 88 FROM AURORA TO NEAR DOWNERS GROVE RECEIVED NEARLY 4
INCHES OF RAIN AS STORMS PASSED THROUGH EARLIER THIS MORNING. RADAR
ESTIMATES THAT AREAS JUST TO THE SOUTH FROM SHOREWOOD TO PRESTON
HEIGHTS TO NEW LENOX RECEIVED AROUND 2 INCHES OF RAIN. ALTHOUGH
INITIAL THUNDERSTORMS HAVE ENDED...FLASH FLOODING MAY CONTINUE.
ADDITIONALLY THUNDERSTORMS HAVE BEEN DEVELOPING OVER SOUTHERN
WISCONSIN AND EXPECTED TO APPROACH NORTH CENTRAL AND NORTHEAST
ILLINOIS BY 6 AM. THESE THUNDERSTORMS WILL CONTAIN BRIEF HEAVY
DOWNPOURS WITH EXCESSIVE RUNOFF ON ALREADY SATURATED SOILS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4144 8893 4178 8894 4179 8893 4184 8778
4173 8777 4172 8753 4143 8752
$$
BEACHLER047
WGUS73 KLOT 241019
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 AM CDT SUN JUL 24 2011
ILC031-037-043-063-089-093-099-197-241032-
/O.CAN.KLOT.FF.W.0024.000000T0000Z-110724T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-KENDALL IL-LA SALLE IL-WILL IL-GRUNDY IL-DE KALB IL-DUPAGE
IL-
COOK IL-
519 AM CDT SUN JUL 24 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN COOK...
SOUTHERN DUPAGE...SOUTHERN DE KALB...NORTHERN GRUNDY...NORTHERN
WILL...NORTHEASTERN LA SALLE...KENDALL AND SOUTHERN KANE COUNTIES IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. AN
AREAL FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND
NORTHERN DUPAGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN CHICAGO.
&&
LAT...LON 4144 8893 4178 8894 4179 8893 4184 8778
4173 8777 4172 8753 4143 8752
$$
BEACHLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 10:11 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 23, 10:11 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1011 PM CDT SAT JUL 23 2011
.DISCUSSION...
350 PM CDT
FOR THE THIRD DAY IN A ROW NOW THE SAME MAIN FORECAST CONCERNS
CONTINUE TO RESIDE AROUND THE ISSUES OF THIS TROPICAL-LIKE AIR MASS
THAT WILL BE ACROSS THE AREA THROUGH SUNDAY. HEAVY RAINFALL AND
DANGEROUS HEAT WILL AGAIN BE THE RULE OVER THE NEXT 24 HOURS.
THE HEAVY RAIN THREAT IS VERY HIGH ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA AGAIN TONIGHT. WITH THAT SAID...THERE IS A
CONSIDERABLE AMOUNT OF UNCERTAINTY WITH THE CONVECTIVE TRENDS
TONIGHT. HOWEVER...WITH SHOWERS AND THUNDERSTORMS ALREADY
ONGOING...AT LEAST IN A WIDELY SCATTERED FASHION AND THE FACT THAT
FLASH FLOOD GUIDANCE IS NOW EXTREMELY LOW I FELT IT PRUDENT TO ISSUE
A FLASH FLOOD WATCH FOR AREAS ALONG AND NORTH OF I-80 WHERE THE
HEAVIEST RAIN HAS HIT OVER THE PAST COUPLE OF DAYS.
I THINK THEY WILL BE A FEW MAIN AREAS OF CONVECTION TONIGHT. THE FIRST
WILL BE FOCUSED ACROSS MY SOUTH AND SOUTHEASTERN COUNTIES IN
ILLINOIS AND MY NORTHWEST INDIANA COUNTIES. THE SURFACE FRONTAL ZONE
IS IN THE VICINITY OF THE SOUTH END OF LAKE MICHGAN AND GOOD MOISTURE
CONVERGENCE WILL LIKELY OCCUR ACROSS THIS AREA THROUGH THE EVENING
HOURS. CONSIDERING THEIR IS IN EXCESS OF 3000 J/KG OF MLCAPE ACROSS
THIS AREA AND PWS ARE IN EXCESS OF 2" HEAVY RAINFALL WILL BE A MAJOR
ISSUE ALONG WITH THE THREAT FOR SOME STRONG WINDS FROM WET
MICROBURSTS.
ANOTHER AREA OF CONVECTION DEVELOPING ACROSS IOWA APPEARS TO BE TIED
TO A SURFACE BOUNDARY FROM THE EARLY DAY CONVECTION. THIS ACTIVITY
MAY MOVE EASTWARD ACROSS MY AREA BY EARLY THIS EVENING.
OTHERWISE...THE OTHER CONCERNING AREA OF CONVECTION WILL BE ANOTHER
POTENTIAL MCS THAT WILL DEVELOP ACROSS SOUTHERN MN/NORTHERN IA
NEAR THE SURFACE LOW/COLD FRONT LATE THIS AFTERNOON AND EVENING.
THIS MCS COULD MAKE A RUN SOUTHEAST ACROSS SOUTHERN WI AND NORTHERN
ILLINOIS LATER TONIGHT. A WEST/SOUTHWESTERLY LOW LEVEL JET WILL
CONTINUE TO PRODUCE DECENT ISENTROPIC ASCENT ACROSS THE AREA. THIS
SHOULD HELP MAINTAIN ANY CONVECTION THAT DOES DEVELOP THIS EVENING.
THIS MCS WOULD AGAIN LIKELY PRODUCE VERY HEAVY RAIN ALONG WITH THE
POTENTIAL FOR SOME STRONG WINDS.
SHOULD THIS MCS MATERIALIZE THERE COULD BE SOME AREAS ACROSS
NORTHERN ILLINOIS THAT RECEIVE ANOTHER FEW INCHES OF RAIN. THIS
COULD RESULT IN AN EXTREMELY DANGEROUS SITUATION GIVEN THE FLOODING
THAT HAS ALREADY OCCURRED ACROSS PORTIONS OF THE AREA.
CONVECTION WILL ALSO BE POSSIBLE AGAIN TOMORROW AS THE COLD FRONT
MOVES ACROSS THE AREA DURING THE AFTERNOON. HOWEVER...CONVECTIVE
DEVELOPMENT WILL BE LARGELY DEPENDENT ON WHAT AND IF ANY MCS EFFECTS
THE AREA LATE TONIGHT INTO TOMORROW. THIS COULD AGAIN MAKE IT HARD
FOR SOME AREAS TO RECOVER DURING THE AFTERNOON TO SUPPORT STRONG TO
SEVERE CONVECTION. IF STORMS ARE ABLE TO DEVELOP ALONG AND AHEAD OF
THE FRONT THERE WILL BE A THREAT FOR SOME OF THEM TO BE SEVERE AS
THE DEEP LAYER SHEAR INCREASES ACROSS THE AREA. IN ADDITION HEAVY
RAIN IS POSSIBLE.
THE OTHER STORY WILL BE THE END OF THE OPPRESSIVE HEAT ACROSS THE
ENTIRE AREA AS A COLD FRONT MOVES ACROSS THE AREA TOMORROW
AFTERNOON. SURFACE HIGH PRESSURE WILL BUILD IN ACROSS THE WESTERN
GREAT LAKES IN THE WAKE OF THIS FRONT ON MONDAY AND TUESDAY. THIS
WILL PRODUCE COOL AND DRY CONDITIONS FOR MONDAY AND TUESDAY.
UNFORTUNATELY...THE HEAT WILL MAKE A RETURN BY WEDNESDAY AND
THURSDAY AS THE UPPER RIDGE BUILDS NORTHWARD AGAIN. THIS COULD PUT
TEMPERATURES BACK INTO THE LOW 90S AREA WIDE BY WEDNESDAY. IT
APPEARS THAT ANOTHER WET PERIOD MAY DEVELOP BY MID WEEK AS ANOTHER
COLD FRONT FROM A SYSTEM MOVING ACROSS SOUTHERN CANADA DRAPES ITSELF
ACROSS THE AREA BY THE END OF NEXT WEEK.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 03Z...
* LIGHT VARIABLE WINDS THIS EVENING.
* POTENTIAL FOR TSRA NEARBY OVERNIGHT.
RATZER
//DISCUSSION...UPDATED 03Z...
CONVECTIVE DEVELOPMENT LATER TONIGHT CONTINUES TO BE PROBLEMATIC.
TSRA THAT WAS NEAR IKK EARLY THIS EVENING...AS WELL AS CELLS OVER
SOUTHEAST IOWA...HAVE DRIFTED SOUTHEAST AND DIMINISHED FOR THE
MOST PART AND SHOULD NOT BE A FACTOR FOR TERMINAL WEATHER.
THUNDERSTORM COMPLEX OVER CENTRAL WI CONTINUES TO WEAKEN AND
SHOULD PASS NORTH OF MKE...ALSO NOT A FACTOR. AREA OF INTEREST IS
NORTHERN IA/SOUTHERN MN WHERE RECENT DEVELOPMENT HAS INCREASED.
00Z MODEL GUIDANCE CONTINUES TO SUGGEST THAT THIS CONVECTION WILL
BECOME MORE WIDESPREAD OVER NORTHERN IA DURING THE NEXT FEW
HOURS...AND EVENTUALLY SHIFT INTO NORTHERN IL TOWARD MORNING. HAVE
PUSHED BACK VCTS TIMING TO 09-10Z...THOUGH CONSIDERABLE
UNCERTAINTY REMAINS WITH BOTH TIMING AND OCCURRENCE PENDING
FURTHER DEVELOPMENT UPSTREAM.
RATZER
PREVIOUS DISCUSSION FROM 00Z...
FORECAST AREA REMAINS BENEATH WEAK HIGH PRESSURE BUBBLE RESULTING
FROM OUTFLOW AND SUBSIDENCE FROM STRONG STORMS EARLY IN THE DAY.
SYNOPTIC SURFACE FRONTAL ZONE IS ANALYZED TO THE NORTH ACROSS
CENTRAL WI...WHILE CONVECTIVE OUTFLOW BOUNDARIES HAVE COMBINED TO
PRODUCE AN EFFECTIVE BOUNDARY FROM FAR SOUTHERN IA ACROSS NORTHERN
IL TO NEAR IKK AREA. WEAK PRESSURE GRADIENT BETWEEN THESE TWO
FEATURES HAS RESULTED IN LIGHT AND VARIABLE WINDS THROUGH THE
AFTERNOON...AND THIS IS EXPECTED TO CONTINUE INTO THIS EVENING AS
MORE STABLE AIR MASS HAS PREVENTED MUCH APPRECIABLE MIXING ACROSS
THE IMMEDIATE FORECAST AREA. A WEAK LAKE BREEZE HAD SHOWN SIGNS OF
PUSHING INLAND TOWARD ORD/MDW EARLIER...BUT IT HAS LOST DEFINITION
IN LOCAL TDWR DATA AND THOUGH IT COULD STILL SNEAK ACROSS CHICAGO
AREA TERMINALS NEXT FEW HOURS...SHOULD NOT SIGNIFICANTLY ALTER THE
CHARACTER OF LIGHT VARIABLE WIND FIELD.
AS FOR CONVECTION...TWO MAIN AREAS OF FOCUS EXIST THIS EVENING
ACROSS THE REGION. FIRST IS THE OLD CONVECTIVE OUTFLOW BOUNDARY
FROM IA INTO NORTHERN IL. VERY WARM/MOIST AND UNSTABLE AIR ALONG
AND SOUTH OF THIS FEATURE...WITH CONTINUED GENERATION OF NEW
CONVECTIVE CELLS FORMING ALONG IT FROM EAST OF IKK...AND RECENT
VIS SATELLITE SHOWING ADDITIONAL CU DEVELOPING WESTWARD TOWARD
BDF. STRONGER STORMS HAVE ALSO DEVELOPED ACROSS FAR SOUTHERN IA
ALONG THE SAME BOUNDARY...WITH EVIDENCE OF SMALL MID LEVEL WAVE
MOVING OUT OF SOUTHEAST NEBRASKA. THIS REGION SHOULD CONTINUE TO
BE ACTIVE INTO THE NIGHT WITH TSRA AS THIS WAVE CONTINUES TO
PROPAGATE EASTWARD...AND MAY SEE STORMS DEVELOP A BIT FURTHER
NORTH IF WAVE CAN INCREASE SOUTH FLOW ABOVE THE SHALLOW INVERSION
NORTH OF THE BOUNDARY. THESE STORMS MAY NOT IMPACT THE TERMINALS
DIRECTLY...BUT WOULD BE CLOSE ENOUGH TO DISRUPT ARRIVAL AND
DEPARTURE TRAFFIC AS IS ALREADY OCCURRING.
SECOND AREA OF POTENTIAL CONVECTIVE FOCUS IS SMALL CLUSTER OF TSRA
SOUTHEAST OF KEAU. BETTER LARGE SCALE MID/UPPER LEVEL FORCING
EXISTS IN THIS AREA...BUT SPC MESOANALYSIS DATA SUGGESTS COMPLEX
IS MOVING INTO A MORE STABLE LOW LEVEL ENVIRONMENT. VIS SATELLITE
SHOWS OUTFLOW PUSHING SOUTH/SOUTHEAST OF THESE STORMS WITH RATHER
STABLE LOOK TO RESULTING CLOUD FIELD AS OPPOSED TO THOSE OVER
IA/IL. STILL CAN NOT DISCOUNT VARIOUS MODEL RUNS THAT DEVELOP
ELEVATED CONVECTION ALONG SOUTH PERIPHERY OF THIS ACTIVITY LATE
THIS EVENING WHICH MAY AFFECT TERMINALS AFTER MIDNIGHT...BUT
CONFIDENCE EXTREMELY LOW IN THIS SCENARIO. THUS HAVE ADJUSTED VCTS
TIMING TO REFLECT APPROACH OF THIS SYSTEM...BUT AM NOT CONFIDENT
ENOUGH TO GO ANY HIGHER THAN VC IN TAFS AT THIS TIME. AS ALWAYS...
WILL MONITOR CONVECTIVE TRENDS CLOSELY...AND WILL AMEND AS TRENDS
BECOME MORE EVIDENT.
RATZER
//ORD AND MDW CONFIDENCE...UPDATED 03Z...
* HIGH CONFIDENCE IN LIGHT/VARIABLE WINDS THIS EVENING.
* LOW CONFIDENCE IN TIMING AND OCCURENCE OF CONVECTION DIRECTLY
AFFECTING INDIVIDUAL TERMINALS LATE TONIGHT AND EARLY SUNDAY.
RATZER
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...VFR. SLGT CHC TSRA MAINLY LATE.
THURSDAY...VFR. CHC TSRA.
FRIDAY...VFR. CHC TSRA.
RATZER
&&
.MARINE...
401 PM CDT
WEAK HIGH PRESSURE WHICH IS SITUATED ACROSS THE CENTRAL GREAT
LAKES WILL CONTINUE TO SHIFT TO THE EAST TONIGHT WHILE LOW
PRESSURE OVER THE CENTRAL PLAINS CONTINUES TO THE NORTHEAST
REACHING THE WESTERN GREAT LAKES. AS THIS OCCURS...A TIGHT
PRESSURE GRADIENT WILL REMAIN OVER THE FAR NORTHERN PORTIONS OF
THE LAKE HELPING TO PROVIDE SOME ENHANCED WINDS. THIS LOW WILL
CONTINUE TO TRACK NORTHEAST TO SOUTHEAST ONTARIO ON SUNDAY AS A
RIDGE OF HIGH PRESSURE BUILDS EAST ACROSS THE CENTRAL PLAINS. THIS
WILL PROVIDE A SETUP FOR THE WINDS TO GO MORE TOWARDS A NORTHERLY
DIRECTION WITH SPEEDS INCREASING SUNDAY NIGHT OVER THE ENTIRE LAKE
AS A TIGHT PRESSURE GRADIENT SETUPS OVER THE ENTIRE LAKE. THEN
THIS HIGH PRESSURE WILL SHIFT EAST OVER THE CENTRAL GREAT LAKES
THROUGH THE START OF THE WEEK.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 9 PM
SUNDAY.
HEAT ADVISORY...ILZ019-ILZ020-ILZ021-ILZ022 UNTIL 9 PM SUNDAY.
FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022 UNTIL 7 PM SUNDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002 UNTIL 7 PM SUNDAY.
HEAT ADVISORY...INZ001-INZ002 UNTIL 9 PM SUNDAY.
EXCESSIVE HEAT WARNING...INZ010-INZ011-INZ019 UNTIL 9 PM SUNDAY.
LM...NONE.
&&Hazardous weather outlook, Jul 23, 5:03 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 503 PM CDT SAT JUL 23 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 242215- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 503 PM CDT SAT JUL 23 2011 /603 PM EDT SAT JUL 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE: HEAVY RAINFALL WITH FLASH FLOODING. FREQUENT LIGHTNING. DAMAGING WINDS IN EXCESS OF 60 MPH. OPPRESSIVE HEAT AND HUMIDITY. AREAS AFFECTED AND TIMING: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS PORTIONS OF NORTHWESTERN INDIANA. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS PORTIONS OF NORTHERN ILLINOIS FROM EASTERN IOWA THIS EVENING. A SECOND AREA OF THUNDERSTORMS MAY DEVELOP LATER THIS EVENING ACROSS NORTHERN IOWA. SHOULD THESE THUNDERSTORMS DEVELOP...THE COMPLEX OF THUNDERSTORMS COULD TRACK ACROSS NORTHERN ILLINOIS AND NORTHWESTERN INDIANA LATER TONIGHT. IT APPEARS THAT THE BEST AREAS THAT MAY BE IMPACTED BY THESE THUNDERSTORMS WILL BE SOME OF THE SAME AREAS ALREADY HIT BY HEAVY RAINFALL OVER THE PAST FEW DAYS. THE DANGEROUS HEAT AND HUMIDITY WILL CONTINUE...ESPECIALLY SOUTH OF INTERSTATE 80. DISCUSSION: DUE TO THE HEAVY RAINFALL PRODUCED THIS MORNING ACROSS NORTHERN ILLINOIS AND THE FACT THAT ADDITIONAL HEAVY RAINFALL IS POSSIBLE LATER TONIGHT INTO SUNDAY ACROSS THE SAME AREAS...THERE IS A HIGH THREAT FOR ADDITIONAL FLASH FLOODING. MUCH IF NOT ALL OF ANY RAINFALL THAT FALLS ACROSS NORTHERN ILLINOIS WILL BE CONVERTED TO RUNOFF DUE TO THE SATURATED GROUND. THIS RUNOFF COULD EASILY OVERWHELM SMALL STREAMS AND DRAINAGE BASINS. ALSO DUE TO THE HEAVY RAINFALL OVER THE PAST 48 HOURS LOCATIONS ON THE DES PLAINES RIVER HAVE RAPIDLY REACHED FLOOD STAGE AND WILL CONTINUE TO RISE THROUGH THIS EVENING. LOCATIONS ALONG AND SOUTH OF INTERSTATE 80 SHOULD SEE VERY WARM TEMPERATURES TONIGHT...WITH LOWS ONLY DROPPING INTO THE MID TO UPPER 70S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCATIONS SOUTH OF INTERSTATE 80 WILL SEE HEAT INDEX VALUES OF 110 TO 115 DEGREES ON SUNDAY. LOCATIONS ALONG THE INTERSTATE 80 CORRIDOR WILL SEE HEAT INDEX VALUES OF AROUND 105 TO 110 DEGREES ON SUNDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT...ESPECIALLY FOR FLASH FLOODING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-242215- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 503 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF STORMS CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-242215- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 503 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF STORMS CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING. THE STRONGEST STORMS ARE LIKELY OVER THE SOUTHERN PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY AND AGAIN TUESDAY NIGHT THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KJB
In the hours before
Local storm report, Jul 23, 9:27 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
927 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG KENTLAND 40.77N 87.45W
07/23/2011 NEWTON IN TRAINED SPOTTER
2 INCH BRANCHES DOWN.
&&
BNLocal storm report, Jul 23, 10:24 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1024 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG KENTLAND 40.77N 87.45W
07/23/2011 NEWTON IN LAW ENFORCEMENT
TREE DOWN IN KENTLAND. TIME ESTIMATED.
&&
MDBSpecial weather statement, Jul 23, 11:27 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1127 PM CDT SAT JUL 23 2011
ILZ011>014-020-022-240530-
COOK IL-DE KALB IL-DUPAGE IL-KANE IL-KENDALL IL-WILL IL-
1127 PM CDT SAT JUL 23 2011
...SPECIAL WEATHER STATEMENT...
AT 1123 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOMBARD TO SUGAR GROVE TO
WATERMAN INCLUDING THE INTERSTATE 88 CORRIDOR FROM NEAR AURORA
EASTWARD...MOVING EAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING...EXTREMELY HEAVY DOWNPOURS...ARE EXPECTED
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WARRENVILLE... LOMBARD... GLEN ELLYN...
WHEATON... MONTGOMERY... WATERMAN...
LITTLE ROCK... WINFIELD... OSWEGO...
BATAVIA... ADDISON... PLANO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4208 8770 4162 8753 4162 8785 4164 8870
4183 8888 4199 8862
MDBThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:57 PM CDT | Areal Flood Advisory | LOT | Iroquois | 4 hr |
| Jul 23, 9:18 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 57 min |
| Jul 23, 11:27 PM CDT | Special Weather Statement | LOT | Cook, DeKalb, DuPage, Kane | 63 min |
| Jul 24, 5:51 AM CDT | Special Weather Statement | LOT | Lee, Ogle, Winnebago | 24 min |
| Jul 24, 6:19 AM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Kane, Kendall, Lee, McHenry and 2 more | 56 min |
| Jul 24, 6:44 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Grundy, Kendall, LaSalle, Lee, Livingston | 47 min |
| Jul 24, 8:16 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston, Will | 59 min |
| Jul 24, 8:26 AM CDT | Flash Flood Warning | LOT | Cook, Kane, Kendall, Will | 106 min |
| Jul 24, 8:31 AM CDT | Special Weather Statement | LOT | DuPage | 29 min |
| Jul 24, 8:54 AM CDT | River Flood Advisory | LOT | Kane, Kendall | 11 hr |
| Jul 24, 10:07 AM CDT | Areal Flood Warning | LOT | Cook, Kane, Kendall, Will | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.